Ask a doctor

My cystic acne is back, should I take a second course of Accutane to get rid of it completely?

hello, i was on accutane about 4 months ago. when i stopped i still had small bumps but not cystic or anything. before accutane they were cystic nodular acne. now i am starting to get the cystic acne back but they are ot painfull like before. should i take second course to completly eradicate acne? yes my derm prescribed minocycline right now to see if acne will respond but its not. thanks in advance.

Doctor Answers (1)

Cystic acne is back after Accutane

+2
85% of patients need only one round of Accutane, but this is ONLY if they are compliant and reach the necessary levels of the medication. For people with severe or cystic acne sometimes a second round is needed in the future. My gut is that if you are only 4 months out and your acne is returning already, you should have been on a longer initial course or a higher mg level.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.